3 days post injection swelling under left eye

my doctor used a botox needle to inject juvederm under my eyes. i had some swelling under right eye -- that seems to have gotten better but today i have a large lump under my left eye.

Doctor Answers 10

Swelling after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello. Swelling can occur after having any type of filler and it may last for up to 2 weeks. I would see your doctor now,if you have immediate concerns, otherwise, keep your usual 2 week follow up. Sweliing can occur due to the actual injection process, with edema that is more common under the eyes where the skin is loose. It can be due to bleeding and bruising or the type of product used. As other MDs have mentioned, some fillers swell more than others. I do not usually recommend Juvederm or Restylane in this area as long term swelling can occur. Excess product can be dissolved with Hyaluronidase.


Toronto Dermatologist

Swelling after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. Juvederm is not the appropriate filler to be used in the tear trough area as it attracts a lot water and causes edema. The best filler for this area is Restylane as it is thinner filler and attracts less water. Typically, I use cannulas for this area for safety and less bruising. I recommend following up with your injector as he/she may want to dissolve the filler with hyaluronidase. Best of Luck!


Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 47 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I am not a big fan of juvederm under the eyes.  Regardless it takes 1-2 weeks for the swelling to subside.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Juvederm swelling under eye

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is not the proper filler for this area. Swelling from Juvederm is common and can last years. I use cannulas for this area too for better safety and less bruising. I would go back to your doctor to have a look. Chances are it will have to be removed with hyaluronidase. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 54 reviews

3 days post injection swelling under left eye

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello Veryyoungwidow,

I am not a big fan of using Juvederm in the area below the eyes because it tends to create more swelling than other fillers.  It is possible that you are simply having swelling which can take up to 2 weeks to go away, or it could be the filler being lumpy.  At this point massages can help but this should be cleared with your injector first. If after 2 weeks you still have that result there is a material you can inject to get rid of it the product and start over.  

I hope this helps and good luck.   

Juvaderm reaction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Juvaderm often causes an initially inflammatory response that settles after a few days. If it persists, then the filler may need to be reversed.  You should follow up with your dermatologist or plastic surgeon within the next 7-10 days to determine if further intervention is required.

Rodney E. Schmelzer, MD
Salt Lake City Plastic Surgeon

Juvederm swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Juvederm is well known for creating swelling under the eyes, which can last for at least 2 weeks.  The type of needle used did not cause the swelling.  If it persists you can have it removed.

Needs some time

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The lump could be soft tissue swelling, some blood, or the early stages of the product swelling.
Masage, ice,and time will help.
Have a recheck this week.

Swelling after filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello, and thanks for your question.

Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.  

Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Swelling from Injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There definitely is some swelling from injections that occur, especially in the under eye area.  If you are concerned about the swelling you should return to your treating physician for examination.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.